Given a closed Riemannian manifold of dimension less than eight, we prove a compactness result for the space of closed, embedded minimal hypersurfaces satisfying a volume bound and a uniform lower bound on the first eigenvalue of the stability operator. When the latter assumption is replaced by a uniform lower bound on the p-th Jacobi eigenvalue for \(p\ge 2\) one gains strong convergence to a smooth limit submanifold away from at most \(p-1\) points.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
Throughout this paper, we shall always tacitly assume all hypersurfaces to be connected.
Allard, W.K.: On the first variation of a varifold. Ann. Math. 95(3), 417–491 (1972)
Carlotto, A.: Minimal hyperspheres of arbitrarily large Morse index, Preprint (2015), arXiv:1504.02066
Choi, H.I., Schoen, R.: The space of minimal embeddings of a surface into a three-dimensional manifold of positive Ricci curvature. Invent. Math. 81, 387–394 (1985)
Choi, H.I., Wang, A.N.: A first eigenvalue estimate for minimal hypersurfaces. J. Differ. Geom. 18(3), 559–562 (1983)
Hsiang, W.Y.: Minimal cones and the spherical Bernstein problem. I. Ann. Math. 118(1), 61–73 (1983)
Marques, F.C., Neves, A.: Existence of infinitely many minimal hypersurfaces in positive Ricci curvature, Preprint arXiv:1311.6501, 2013
Pitts, J.: Mathematical Notes. Existence and Regularity of Minimal Surfaces on Riemannian Manifolds, vol. 27. Princeton University Press, Princeton (1981)
Schoen, R., Simon, L.: Regularity of stable minimal hypersurfaces. Comm. Pure Appl. Math. 34, 741–797 (1981)
Schoen, R., Simon, L., Yau, S.T.: Curvature estimates for minimal hypersurfaces. Acta. Math. 134(1), 275–288 (1975)
Simon, L.: Lectures on geometric measure theory. Proceedings of the Centre for Mathematical Analysis, ANU. vol. 3 (1983)
Sharp, B.: Compactness of minimal hypersurfaces with bounded index, Preprint (2015) arXiv:1501.02703
Simons, J.: Minimal varieties in Riemannian manifolds. Ann. Math. 88, 62–105 (1968)
Solomon, B., White, B.: A strong maximum principle for varifolds that are stationary with respect to even parametric elliptic functionals. Indiana Univ. Math. J. 38(3), 683–691 (1989)
The authors wish to express their gratitude to Prof. André Neves for a number of enlightening conversations. During the preparation of this article, L.A. was supported by CNPq-Brazil, while A.C. and B.S. were supported by Prof. André Neves through his Leverhulme and European Research Council Start Grant.
About this article
Cite this article
Ambrozio, L., Carlotto, A. & Sharp, B. Compactness of the Space of Minimal Hypersurfaces with Bounded Volume and p-th Jacobi Eigenvalue. J Geom Anal 26, 2591–2601 (2016). https://doi.org/10.1007/s12220-015-9640-4
- Minimal submanifolds
- Jacobi operator
Mathematics Subject Classification